| Model Number |
222315 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/20/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).
Event or Problem Description
It was reported by sales rep via phone that during a rotator cuff repair, while introducing a 5.5/6.5 healix advance awl, to the burr hole, the tip bent.Procedure was completed with a replacement.No surgical delay or patient consequence reported.Device is available for return.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # = > pc-(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary = > according to the information provided, it was reported that during a rotator cuff repair, while introducing a 5.5/6.5 healix advance awl, to the burr hole, the tip was bent.The complaint device was received and evaluated.Visual observation confirms the distal tip of the anchor is bent.The sharp tip at the distal end appears to be flattened, confirming this failure.The healix appears slightly worn.The possible route cause can be attribute this type of failure when the device might have been dropped or device was tapped against a hard surface accidentally.However, it cannot be conclusively affirmed. a manufacturing record evaluation was performed for the finished device lot number:1904001, and no non-conformances were identified.At this point in time, based on the overall complaint rate for this failure mode, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).